Alert archive / Connecticut / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 49, NWS New York, NY

July 21, 2010Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 21, 2010, 4:36 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2010, 4:36 PM EDT (20:36 UTC)
Expired
Jul 21, 2010, 5:15 PM EDT
In force
39 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 91 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 1:32 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
299 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WUUS51 KOKX 212036
SVROKX
CTC001-009-212115-
/O.NEW.KOKX.SV.W.0049.100721T2036Z-100721T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
436 PM EDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  EXTREME NORTHERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 515 PM EDT...

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES NORTHWEST OF SHERMAN...OR 7 MILES EAST OF POUGHKEEPSIE...AND
  MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SOUTHBURY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4165 7349 4164 7349 4151 7343 4152 7339
      4149 7337 4148 7334 4151 7333 4152 7320
      4145 7323 4153 7353 4166 7352 4167 7352
      4167 7350
TIME...MOT...LOC 2036Z 282DEG 25KT 4169 7374

$$

GOODMAN
1 follow-up statement
857 
WWUS51 KOKX 212057
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
457 PM EDT WED JUL 21 2010

CTC001-009-212115-
/O.CON.KOKX.SV.W.0049.000000T0000Z-100721T2115Z/
FAIRFIELD CT-NEW HAVEN CT-
457 PM EDT WED JUL 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EXTREME WEST CENTRAL NEW HAVEN AND EXTREME NORTHERN FAIRFIELD
COUNTIES...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SHERMAN...MOVING EAST
AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4165 7349 4164 7349 4151 7343 4152 7339
      4149 7337 4148 7334 4151 7333 4152 7320
      4145 7323 4153 7353 4166 7352 4167 7352
      4167 7350
TIME...MOT...LOC 2057Z 285DEG 28KT 4164 7353

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:18 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 21, 3:18 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
318 PM EDT WED JUL 21 2010

.SYNOPSIS...
A FRONTAL BOUNDARY TONIGHT WILL USHER IN HIGH PRESSURE FOR
THURSDAY INTO FRIDAY. A WARM FRONT ON SATURDAY WILL BE FOLLOWED BY
A COLD FRONT SUNDAY. HIGH PRESSURE WILL THEN BUILD IN FOR THE
FIRST HALF OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
WIDELY SCT TSTMS HAVE DEVELOPED THIS AFTERNOON. LAPS INDICATES
THAT AIRMASS RECOVERY HAS BEEN QUICK HOWEVER. MAIN UPPER LEVEL
SPIN SHOWS UP ENE OF LAKE SUPERIOR. AS THE WIND FIELD INCREASES
ACROSS THE CWA...THE SEVERE THREAT WILL ALSO INCREASE THROUGH THIS
EVENING. SEVERAL LEFT MOVERS HAVE BEEN OBSERVED NW OF THE CWA
REFLECTING THE SUPERCELL THREAT. MAIN LIMITING FACTOR IS THAT
THE STRONGEST SHORTWAVE ENERGY WILL BE JUST N OF THE CWA.

IT SHOULD BE NOTED THAT STORMS WILL HAVE THE POTENTIAL TO BE MUCH
MORE INTENSE THAN WHAT HAS ALREADY OCCURRED...WITH DAMAGING WINDS
THE MAIN THREAT. THERE REMAINS AN ISOLATED TORNADO
THREAT...ESPECIALLY ACROSS THE LOWER HUDSON VALLEY AND CT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES
THROUGH THIS EVENING.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY/...
COLD FRONT USHERS THE TSTMS OUT TO SEA OVERNIGHT. DEEP NW FLOW
WILL ALLOW FOR MIXING ABOVE H85 AND LOW AFTERNOON RH THU. THIS
WILL ALSO RESULT IN A VERY LIMITED SEA BREEZE AND WARM TEMPS
ALONG THE COAST. UPSTREAM SATELLITE INDICATES A SUNNY DAY.

UPPER LEVEL RIDGE OVER THE NRN GULF TRANSLATES EWD TO THE ATLANTIC
COAST FRI. MOISTURE PLUME ROUNDS THE RIDGE WITH AN INCREASE IN
CLOUDS AND A CHANCE FOR PCPN BY LATE IN THE DAY WITH INCREASING
WAA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WARM FRONT LIFTS NE THROUGH THE CWA FRI NIGHT INTO SAT MORNING.
SCT TSTMS POSSIBLE. BOUNDARY APPEARS TO STALL JUST N OF THE
CWA...AND SOME MODEL RUNS HAVE KEPT THE BOUNDARY CLOSE ENOUGH TO
TO KEEP TSTMS GOING AND REDUCE TEMPS DUE TO PCPN AND CLOUDS. AN
ENSEMBLE APPROACH FAVORS THE HOTTER SOLUTIONS AND HAVE FOLLOWED
FOR THE FORECAST. TEMPS APPROACHING 100 ACROSS THE HOT SPOTS OF
NERN NJ WITH WIDESPREAD 100 DEGREE HEAT INDICES POSSIBLE. POPS
LIMITED TO LOW CHANCE DUE TO A MORE NLY EXPECTED POSITION OF THE
BOUNDARY.

UPPER LEVEL SYSTEM WHICH IS CURRENTLY OVER THE ALASKA PANHANDLE
WILL DRAW A STRONG COLD FRONT THROUGH THE CWA SAT NIGHT INTO SUN.
THE EXACT TIMING IS STILL UNCERTAIN. A ROUND OF TSTMS POSSIBLE
WITH THE FRONT...THEN TEMPS DROP TO SEASONAL LEVELS FOR MON-WED AS
HIGH PRES BUILDS OVER THE REGION. HUMIDITY INCREASES WED WITH
ONSHORE FLOW DEVELOPING.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A COLD FRONT MOVES ACROSS THE REGION TONIGHT.

SCATTERED CONVECTION FIRING THIS AFTERNOON. SOME STORMS LATE THIS
AFTERNOON AND EVENING COULD PRODUCE STRONG WIND GUSTS. WINDS
GENERALLY SOUTHWEST 10 TO 15 KT AHEAD OF THE FRONT...THEN WEST
OVERNIGHT. SUB-VFR LIKELY IN ANY THUNDERSTORMS.

SKIES CLEAR BEHIND THE FRONT...03Z-06Z. NORTHWEST FLOW THURSDAY
WITH OCCASIONAL GUSTS 15 TO 20 KT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: HAZE ALOFT REDUCING SLANTWISE VISIBILITY TO
5SM. AMENDMENTS POSSIBLE FOR CONVECTION THIS AFTERNOON AND EVENING.

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CONVECTION THIS
AFTERNOON AND EVENING.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CONVECTION THIS
AFTERNOON AND EVENING.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CONVECTION THIS
AFTERNOON AND EVENING.

KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CONVECTION THIS
AFTERNOON AND EVENING.

KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CONVECTION THIS
AFTERNOON AND EVENING.

OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
THURSDAY-THURSDAY NIGHT...VFR. FRIDAY-SATURDAY NIGHT...SUB-VFR
CONDITIONS POSSIBLE IN SCATTERED SHRA/TSRA.
SUNDAY...PREDOMINATELY VFR WITH ISOLATED SHRA/TSRA POSSIBLE.
MONDAY...VFR.

&&

.MARINE...
A COLD FRONT WILL PASS THE WATERS TONIGHT. HIGH PRES WILL THEN
BUILD ACROSS THE CWA THU AND OFFSHORE ON FRI. A WARM FRONT WILL
LIFT N ON SAT...FOLLOWED BY A COLD FRONT BY SUN. HIGH PRES BUILDS
IN FOR THE BEGINNING OF NEXT WEEK.

WINDS AND SEAS BELOW SCA LEVELS THROUGH THU. TSTMS WILL RESULT IN
HAZARDOUS CONDITIONS THROUGH AROUND 10PM TONIGHT. SWELL WILL BUILD
LATE THU ALONG A FRONTAL BOUNDARY S OF THE WATERS. WAVEWATCH CLIPS
THE ERN OCEAN WITH 5 FT SEAS. WILL KEEP FORECAST AROUND 4FT UNTIL
THIS SWELL CAN BE BETTER RESOLVED...SCA CONDITIONS ARE VERY
MARGINAL WITH THIS EVENT.

BETTER CHANCE OF SCA SEAS OVER THE WEEKEND WITH MODERATE SW/SSW
FLOW AHEAD OF THE STRONG COLD FRONT. WINDS BELOW SCA LEVELS
ATTM...BUT WILL NEED TO FOLLOW THE TRENDS AS THE ASSOCIATED LOW TO
THE N MAY DROP INTO THE 980S AS IT REACHES THE MARITIMES.

WINDS AND SEAS BELOW SCA LEVELS MON-WED DUE TO THE BUILDING HIGH.

&&

.HYDROLOGY...
TSTMS THIS EVENING WILL PRODUCE LOCALLY HEAVY RAIN. AREAS OF URBAN
AND POOR DRAINAGE FLOODING CAN BE EXPECTED. ANY TRAINING CELLS
WILL RESULT IN A HIGHLY LOCALIZED FLASH FLOOD THREAT. THE NEXT
CHANCE FOR RAIN WILL BE FRI AFTERNOON...BUT THE EXACT TIMING AND
TRACK OF THE CONVECTIVE COMPLEX IS TO UNCERTAIN TO DETERMINE ATTM.
A FRONTAL BOUNDARY WILL TRACK THROUGH THE REGION OVER THE
WEEKEND...RESULTING IN ADDITIONAL SCT TSTMS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JMC
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...PW
MARINE...JMC
HYDROLOGY...JMC
Hazardous weather outlook, Jul 21, 1:37 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
137 PM EDT WED JUL 21 2010

NYZ075>077-080-081-221745-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
137 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE OCEAN THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-221745-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
137 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-221745-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
137 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

In the hours before

Special weather statement, Jul 21, 12:37 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1237 PM EDT WED JUL 21 2010

NYZ067-069-211730-
ORANGE-ROCKLAND-
1237 PM EDT WED JUL 21 2010

...STRONG THUNDERSTORM WILL IMPACT SOUTHERN ORANGE AND NORTHERN
ROCKLAND COUNTIES...

AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A DEVELOPING STRONG THUNDERSTORM NEAR UNIONVILLE...OR 10 MILES
SOUTHEAST OF PORT JERVIS...MOVING EAST AT 25 MPH.

PEOPLE IN ROCKLAND AND SOUTHERN ORANGE COUNTIES...INCLUDING
UNIONVILLE...FLORIDA...WARWICK...GREENWOOD LAKE...MONROE...HARRIMAN
AND POMONA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4140 7461 4135 7396 4132 7398 4129 7395
      4127 7397 4123 7396 4112 7398 4117 7433
      4119 7438 4131 7462

GOODMAN
Special weather statement, Jul 21, 1:21 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
121 PM EDT WED JUL 21 2010

NYZ078>081-211815-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
121 PM EDT WED JUL 21 2010

...DEVELOPING THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...

AT 118 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR MANORVILLE...AND MOVING EAST AT 20 MPH.

PEOPLE IN SUFFOLK COUNTY...INCLUDING MANORVILLE...CENTER MORICHES...
WESTHAMPTON...RIVERHEAD...SHINNECOCK HILLS AND SOUTHAMPTON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4080 7261 4078 7273 4080 7269 4081 7271
      4076 7280 4074 7295 4075 7298 4091 7300
      4099 7250 4092 7261 4091 7250 4095 7245
      4099 7249 4100 7247 4098 7246 4100 7244
      4096 7245 4097 7240 4088 7235

SMITH
Special weather statement, Jul 21, 3:01 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
301 PM EDT WED JUL 21 2010

CTZ005-009-NYZ070-212000-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-
301 PM EDT WED JUL 21 2010

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNT KISCO...AND MOVING EAST AT 35 MPH.

THIS STORM WILL BE...
  NEAR BEDFORD BY 315 PM.
  NEAR NEW CANAAN BY 330 PM.
  NEAR WILTON BY 335 PM.
  NEAR WESTPORT BY 340 PM.
  NEAR FAIRFIELD BY 350 PM.
  NEAR BRIDGEPORT BY 355 PM.

PEOPLE IN FAIRFIELD AND WESTCHESTER COUNTIES...INCLUDING OSSINING...
MOUNT KISCO...BEDFORD...NEW CANAAN...WILTON...NORWALK...WESTPORT...
FAIRFIELD...BRIDGEPORT AND STRATFORD...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4126 7312 4114 7313 4114 7315 4117 7317
      4111 7325 4112 7328 4110 7335 4106 7341
      4105 7347 4108 7371 4110 7373 4108 7375
      4110 7390 4117 7391 4128 7390

GOODMAN
Local storm report, Jul 21, 3:04 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
304 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND DMG     1 NW JAMESPORT          40.96N 72.59W
07/21/2010                   SUFFOLK            NY   LAW ENFORCEMENT

            WIRES DOWN ON MANOR LANE.

&&

JM
Special weather statement, Jul 21, 4:16 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
416 PM EDT WED JUL 21 2010

CTZ006-007-010-011-212115-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW
HAVEN-
416 PM EDT WED JUL 21 2010

...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX AND SOUTHERN NEW HAVEN
COUNTIES...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEACON FALLS TO
NORTH BRANDFORD...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
NAUGATUCK TO 6 MILES NORTHWEST OF GUILFORD...AND MOVING EAST AT 35
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4126 7239 4128 7244 4124 7253 4127 7260
      4125 7268 4126 7276 4125 7290 4128 7291
      4129 7291 4125 7294 4126 7310 4131 7307
      4139 7316 4148 7317 4150 7235 4143 7235
      4142 7243 4134 7235 4126 7235

SMITH

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 3:01 PM EDTSpecial Weather StatementOKX59 min
Jul 21, 4:01 PM EDTTornado WarningOKXNaugatuck Valley Planning Region29 min
Jul 21, 4:16 PM EDTSpecial Weather StatementOKX59 min
Jul 21, 4:27 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region48 min
Jul 21, 5:03 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region57 min
Jul 21, 5:08 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region52 min
Jul 21, 5:09 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region66 min
Jul 21, 5:23 PM EDTTornado WarningOKXGreater Bridgeport Planning Region37 min
Jul 21, 5:43 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region62 min
Jul 21, 6:03 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region57 min
Jul 21, 6:20 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region115 min
Jul 21, 7:35 PM EDTSpecial Weather StatementOKX55 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.